After 2 Treatment of Sclerotherpy I Was Left with More Red Veins Than Before. How Can I Fix This?

I had few red veins on my upper thighs on the side and after the treatment now I have more dark red veins above the knee like big bruised area. I'm so bumped now had I know that happens I would lived with what I had easly covered with tanning. What to do now??? Please Advise me. Thank you!

Doctor Answers (3)

Allow time to heal.

+1

Sclerotherapy is a process and usually the treated veins look worse after treatment before they look better.  Several points to consider, however.  What you are describing sounds like matting which essentially is new vein formation as a result of closing veins during sclerotherapy.  This is a self limiting process and should resolve within 6 months to a year. The other possibility is new vein formation because of underlying reflux(leaking valves) usually of the saphenous system.  If this is the case then you should have a venous reflux ultrasound to evaluate your veins.  It would be prudent to see a vein specialist for an evaluation.


Naples General Surgeon
5.0 out of 5 stars 2 reviews

Red veins after sclerotherapy

+1

The development of fine red veins after sclerotherapy is called “telangiectatic matting” (TM). TM usually will resolve on its own 3-6 months after it appears with no treatment. It represents the temporary opening or enlarging of vessels in response to the inflammation of the sclerotherapy procedure. Women who are taking estrogen containing products including birth control pills are more at risk for TM to occur. If the TM does not go away, then you most likely have a non-treated feeding reticular vein. This can be easily treated and will make ALL the red veins disappear.

Mitchel P. Goldman, MD
San Diego Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Sclerotherapy and veins

+1

Do you have photos of before and after? In this situation I think that would be most helpful. Frankly, sclerotherapy when done correctly destroys the vein and it's ability to have blood flow by injecting a solution that irritates the vein and it collapses. It doesn't make more veins appear and it's not possible for this to happen. So if you have pictures in this case it would be extremely helpful to see what's going on and if you have veins or the veins are actually in a sort of healing phase.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.